Duke Mathematical Journal

Green's conjecture for the generic r-gonal curve of genus g≥3r−7

Montserrat Teixidor I Bigas

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The syzygies of a generic canonical curve are expected to be as simple as possible for p≤(g−3)/2. We prove this result here for p≤(g−2)/3 only. The proof is carried out by considering infinitesimal deformations near a hyperelliptic curve.

Article information

Source
Duke Math. J. Volume 111, Number 2 (2002), 195-222.

Dates
First available: 18 June 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1087575039

Mathematical Reviews number (MathSciNet)
MR1882133

Digital Object Identifier
doi:10.1215/S0012-7094-02-11121-1

Zentralblatt MATH identifier
01820871

Subjects
Primary: 14H51: Special divisors (gonality, Brill-Noether theory)
Secondary: 14D15: Formal methods; deformations [See also 13D10, 14B07, 32Gxx] 14D20: Algebraic moduli problems, moduli of vector bundles {For analytic moduli problems, see 32G13}

Citation

Teixidor I Bigas, Montserrat. Green's conjecture for the generic r -gonal curve of genus g ≥3 r −7. Duke Mathematical Journal 111 (2002), no. 2, 195--222. doi:10.1215/S0012-7094-02-11121-1. http://projecteuclid.org/euclid.dmj/1087575039.


Export citation

References

  • E. Arbarello and M. Cornalba, Su una congettura di Petri, Comment. Math. Helv. 56 (1981), 1--38.
  • D. Bayer and D. Eisenbud, Ribbons and their canonical embeddings, Trans. Amer. Math. Soc. 347 (1995), 719--756.
  • I. Biswas and S. Ramanan, An infinitesimal study of the moduli of Hitchin pairs, J. London Math. Soc. (2) 49 (1994), 219--231.
  • L. Ein, A remark on the syzygies of the generic canonical curves, J. Differential Geom. 26 (1987), 361--365.
  • D. Eisenbud and M. Green, Clifford indices of ribbons, Trans. Amer. Math. Soc. 347 (1995), 757--765.
  • W. Fulton and J. Harris, Representation Theory: A First Course, Grad. Texts in Math. 129, Springer, New York, 1991.
  • M. Green, Koszul cohomology and the geometry of projective varieties, J. Differential Geom. 19 (1984), 125--171.
  • A. Hirschowitz and S. Ramanan, New evidence for Green's Conjecture on syzygies of canonical curves, Ann. Sci. École Norm. Sup. (4) 31 (1998), 145--152.
  • K. Hulek, K. Paranjape, and S. Ramanan, On a conjecture on canonical curves, J. Algebraic Geom. 1 (1992), 335--359.
  • K. Paranjape and S. Ramanan, ``On the canonical ring of a curve'' in Algebraic Geometry and Commutative Algebra, II, Kinokuniya, Tokyo, 1988, 503--516.
  • F.-O. Schreyer, Syzygies of canonical curves and special linear series, Math. Ann. 275 (1986), 105--137.
  • --. --. --. --., ``Green's conjecture for general $p$-gonal curves of large genus'' in Algebraic Curves and Projective Geometry (Trento, Italy, 1988), Lecture Notes in Math. 1389, Springer, Berlin, 1989, 254--260.
  • --. --. --. --., A standard basis approach to syzygies of canonical curves, J. Reine Angew. Math. 421 (1991), 83--123.
  • M. Teixidor i Bigas, Half-canonical series on algebraic curves, Trans. Amer. Math. Soc. 302 (1987), 99--115.
  • C. Voisin, Courbes tétragonales et cohomologie de Koszul, J. Reine Angew. Math. 387 (1988), 111--121.
  • G. E. Welters, Polarized abelian varieties and the heat equations, Compositio Math. 49 (1983), 173--194.